My husband (56) was diagnosed in February but has probably had pd for several years before that. He is struggling to do things with his right hand, drags his right foot, has weak speech and facial mask and very dry skin. 3 weeks ago he started on ropinirole at 2mg slow release per day, which he takes at night. It helps him sleep, but otherwise no positive effects so far. When he tried doubling the dose it made him vomit so has gone back down to 2mg. He is reluctant to up it again because of the side effects, including the link to skin cancer, as he has had this already. My question is whether anyone on here has had any beneficial effects on such a low dose?
2mg of ropinerole is very unlikely to be enough.
vomiting at that level is a bad sign, but side effects often go away.
i believe melanoma is the skin cancer that is effected rather than basal cell etc
presumably his doctor took this into account?
for most people DAs as sole medication is only for a few years, he could try other DAs or go straight to levadopa. in my 'umble opinion, it makes ****** all difference in the long term. if it stays bad, go back to your neuro and tell them its not working. if they offer levadopa consider taking it.
ps try eating something with the pill. also requip xl might have much less side effects.
i'm currently taking just 1 2mg Requip Xl tablet a day alongside 1 1mg Azilect daily for the past 4 1/2 months. I no longer trip except in a pair of comfy sandals that stick to certain floorings! Basically my symptoms have been stable for the past 10 months (dx 16 months ago) although i have noticed my handwriting has further deteriorated but hey ho! I feel light headed and inwardly wobbly at certain woman times of the month but have come to recognise this and know it passes! Overall, not 100% sure if i'm stable because of meds or i'm just a slow developer? hoping it's the latter! Has he tried domperidone alongside extra dose of meds? they are supposed to help and i know people have to take them daily years on down the line.
Best of luck
Can you tell me why you are only taking 2mg of the Requip? Did you try upping the dose or did your consultant suggest you take the Azilect instead? My husband is taking the slow-release Ropinirole so is this the same as Requip?
Thanks for your help by the way.
Requip is another name for ropinirole it is available in 'normal' form or modified/slow release which is Requip XL
Nausea when you first start Requip is not uncommon. There is a special starter ppack that ramps you up gently over a period of 2 or 3 weeks and its common to take anti nausea drugs while doing this or later when you change dose.
2mg of ropinirole is a low dose and a higher dose would be usual in order to achieve benefit. Slow ramp up is the order of the day.
The dopamine agonist side effects are non trivial and not uncommon but its important to remember that as far as we know most people don't suffer them. A supportive and well informed partner can help spot them happening in ways that may not be obvious to the PWP.
Turnips advice is, as ever, spot on and if you continue to experience trouble tell your neuro